Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 4, NWS Charleston, WV

February 28, 20114 counties in West Virginia; 4 counties in Kentucky; Gallia County, Lawrence County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Feb 28, 2011, 7:13 AM EST for 4 counties in West Virginia; 4 counties in Kentucky; Gallia County, Lawrence County, Ohio. It was in force for 62 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2011, 7:13 AM EST (12:13 UTC)
Expired
Feb 28, 2011, 8:15 AM EST
In force
62 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Gallia County, OH, Lawrence County, OH, Cabell County, WV, Lincoln County, WV, Mason County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 93 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 7:20 AM ESTTSTM WND DMG1 W Grayson, KYREPORTS OF TREES DOWN IN COUNTY
Feb 28, 7:22 AM ESTTSTM WND DMG1 Ne Ashland, KYTREES DOWN
Feb 28, 7:25 AM ESTTSTM WND DMGAshland, KYROOF OFF PART OF A HOME ON BEECH STREET. INCLUDED PHOTO ON WSAZ WEB SITE.
Feb 28, 7:58 AM ESTTSTM WND DMGMilton, WVTREES DOWN
Feb 28, 7:58 AM ESTTSTM WND DMGMilton, WVTREES DOWN.
Feb 28, 7:58 AM ESTTSTM WND GST 70Milton, WV
Feb 28, 7:58 AM ESTTSTM WND GST 70Milton, WV
Feb 28, 8:05 AM ESTTSTM WND DMGRanger, WVSEVERAL TREES DOWN ALONG RT. 10.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 5:47 AM ESTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -195 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-195 m²/s²
0-3 km storm-relative helicity
-105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

239 
WUUS51 KRLX 281213
SVRRLX
KYC019-043-089-127-OHC053-087-WVC011-043-053-099-281315-
/O.NEW.KRLX.SV.W.0004.110228T1213Z-110228T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
713 AM EST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOYD COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...CANNONSBURG...ASHLAND...
  EASTERN CARTER COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...GRAYSON LAKE STATE PARK...GRAYSON...
  EASTERN GREENUP COUNTY IN KENTUCKY...
  NORTHERN LAWRENCE COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...YATESVILLE LAKE STATE PARK...
  LOUISA...
  CABELL COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HUNTINGTON...
  NORTHWESTERN LINCOLN COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HAMLIN...
  SOUTHWESTERN MASON COUNTY IN WEST VIRGINIA...
  NORTHERN WAYNE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...WAYNE...BEECH FORK STATE PARK...
  SOUTHERN GALLIA COUNTY IN SOUTHEAST OHIO...
  LAWRENCE COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...PROCTORVILLE...LAKE VESUVIUS...
  IRONTON...COAL GROVE...CHESAPEAKE...

* UNTIL 815 AM EST

* AT 708 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  OLDTOWN...OR 6 MILES NORTHEAST OF GRAYSON...AND MOVING EAST AT 60
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GARNER...PRINCESS...DURBIN...FORT GAY...CATLETTSBURG...BURNAUGH...
  KENOVA...CEREDO...CENTERVILLE...EAST LYNN LAKE...BARBOURSVILLE...
  ONA...RANGER...MILTON AND CULLODEN.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 164 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 31
IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

&&

LAT...LON 3874 8288 3873 8286 3860 8285 3858 8283
      3860 8276 3868 8278 3868 8271 3874 8271
      3876 8266 3865 8206 3811 8204 3811 8290
      3818 8293 3820 8307 3823 8312
TIME...MOT...LOC 1212Z 269DEG 54KT 3840 8279

$$

26
2 follow-up statements
540 
WWUS51 KRLX 281250
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
750 AM EST MON FEB 28 2011

KYC043-089-281259-
/O.CAN.KRLX.SV.W.0004.000000T0000Z-110228T1315Z/
GREENUP KY-CARTER KY-
750 AM EST MON FEB 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARTER AND EASTERN
GREENUP COUNTIES IS CANCELLED...

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
164 AND 180 IN KENTUCKY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3874 8256 3865 8206 3811 8204 3811 8285
TIME...MOT...LOC 1249Z 269DEG 54KT 3843 8220

$$

KYC019-127-OHC053-087-WVC011-043-053-099-281315-
/O.CON.KRLX.SV.W.0004.000000T0000Z-110228T1315Z/
BOYD KY-LAWRENCE KY-LAWRENCE OH-GALLIA OH-MASON WV-CABELL WV-WAYNE 
WV-LINCOLN WV-
750 AM EST MON FEB 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EST
FOR NORTHERN LAWRENCE AND BOYD COUNTIES IN KENTUCKY...AND SOUTHERN
GALLIA AND LAWRENCE COUNTIES IN SOUTHEAST OHIO...AND NORTHWESTERN
LINCOLN...NORTHERN WAYNE...CABELL AND SOUTHWESTERN MASON COUNTIES IN
WEST VIRGINIA...

AT 744 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR PEA RIDGE...OR NEAR PROCTORVILLE...MOVING EAST AT 60
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ASHTON...MILTON...MYRA...HAMLIN...CULLODEN AND PALERMO

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 184 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 31
IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3874 8256 3865 8206 3811 8204 3811 8285
TIME...MOT...LOC 1249Z 269DEG 54KT 3843 8220

$$

26
575 
WWUS51 KRLX 281311
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
811 AM EST MON FEB 28 2011

KYC019-127-OHC053-087-WVC011-043-053-099-281320-
/O.EXP.KRLX.SV.W.0004.000000T0000Z-110228T1315Z/
BOYD KY-LAWRENCE KY-LAWRENCE OH-GALLIA OH-MASON WV-CABELL WV-WAYNE WV-
LINCOLN WV-
811 AM EST MON FEB 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAWRENCE AND BOYD
COUNTIES IN KENTUCKY...AND SOUTHERN GALLIA AND LAWRENCE COUNTIES IN
SOUTHEAST OHIO...AND NORTHWESTERN LINCOLN...NORTHERN WAYNE...CABELL
AND SOUTHWESTERN MASON COUNTIES IN WEST VIRGINIA WILL EXPIRE AT 815
AM EST...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LIMITS 
AND NO LONGER POSE A SEVERE WEATHER THREAT...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3874 8256 3865 8206 3811 8204 3811 8285
TIME...MOT...LOC 1310Z 269DEG 54KT 3836 8180

$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 2:40 AM EST, 4 hours 33 minutes earlier.

Area forecast discussion, Feb 28, 2:40 AM EST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
240 AM EST MON FEB 28 2011

.SYNOPSIS...
STRONG COLD FRONT SWINGS TODAY...SEVERE WEATHER POSSIBLE. HEAVY RAIN
AND SATURATED TERRAIN COULD PRODUCE FLOODING PROBLEMS THROUGH THIS
EVENING. MUCH DRIER PATTERN FOR MIDWEEK.

&&

.NEAR TERM /THROUGH TODAY/...
A LOW PRESSURE SYSTEM...AND ITS ASSOCIATED COLD FRONT WILL BRING
THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAIN TODAY. SOME OF
THE STORMS COULD BECOME SEVERE THROUGH THIS EVENING. THE STRONGEST
STORMS WILL RIDE ALONG THE COLD FRONT...EXPECTED TO REACH SOUTHEAST
OH BY 15Z...AND THE OH RIVER BY 17Z. THEN...FRONT SWEEPS EASTWARD TO
PRODUCE BRIEF PERIODS OF VERY HEAVY RAIN...STRONG GUSTY WINDS
PERHAPS SOME SEVERE...AND LIGHTNING. STRONG DYNAMICS COULD LEAD TO
WEAK TORNADOES AS WELL.

MODELS INDICATE AN ENVIRONMENT DOMINATED BY DYNAMIC FORCING. STRONG
DEEP LAYER SHEAR...STORM RELATIVE HELICITY...CAPE UNDER 200
J/KG...PW NEAR 1.45 INCHES...SFC DEWPOINTS IN THE UPPER 50S...AND
STRONG BOUNDARY LAYER CONVERGENCE WILL ACCOMPANY THIS FRONT.

WITH NEAR SATURATED TERRAIN...THESE HEAVY RAIN CAN PRODUCE FLOODING
OF CREEKS...SMALL STREAMS AND LOW LYING AREAS THROUGH THIS EVENING.

NO CHANGES NEEDED FOR PREVIOUS TEMPERATURE FORECAST FOR MONDAY.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
WILL KEEP THIS DISCUSSION FAIRLY SHORT WITH ACTIVE WEATHER PENDING
THIS MORNING.

CLEAR THE FRONT AND THE POPS QUICKLY AFTER 00Z TUESDAY WITH THE
BOUNDARY CHARGING SOUTHEAST OF THE MOUNTAINS. FORECAST SOUNDINGS DRY
OUT COMPLETELY BEHIND THE FRONT...SUGGESTING A VERY SHARP GRADIENT
IN THE CLOUD COVER MONDAY NIGHT BETWEEN CLOUDY AND CLEAR. COLDER AIR
MASS WILL ADVECT IN...AND WILL SEE A STRONG DROP IN TEMPERATURES TO
BELOW FREEZING BY MORNING. NORTHWEST WINDS WILL STAY UP OVERNIGHT.

BEYOND THIS AIRMASS CHANGE INTO MID WEEK...BASICALLY CHASING CLOUDS
IN THE FORECAST...WITH THE MOST COVERAGE COMING FROM A COLD FRONT
THAT WILL CLIP THE NORTHERN ZONES AND HANG UP A BIT IN THE MOUNTAINS
WEDNESDAY. HIGH PRESSURE IN CONTROL OTHERWISE WITH DRY WEATHER
EXPECTED...AND SHOULD SEE HEALTHY DIURNAL RANGES.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
MODELS AGREE THAT MIDLEVEL ZONAL FLOW PATTERN AT THE START OF THE
EXTENDED PERIOD WILL BECOME A BIT MORE AMPLIFIED BY THE
END...RESULTING IN A TROUGH ACROSS THE EASTERN U.S. BY NEXT SUNDAY.
AS ALWAYS THOUGH...THE DETAILS DIFFER...ESPECIALLY FOR NEXT
WEEKEND.  THE GFS IS IN THE CAMP PROMOTING A FASTER...WEAKER OPEN
WAVE ARRIVING IN THE LOWER OHIO VALLEY BY 00Z SUNDAY...WHILE THE
ECMWF WANTS TO BE ABOUT 12 HOURS SLOWER AND HANG BACK ENERGY LONGER
IN A STRONGER SHORTWAVE.  THE 12Z RUN OF THE ECMWF IS A LITTLE
WEAKER AND QUICKER THAN ITS 00Z VERSION THOUGH.  IT COULD BE
TRENDING TOWARDS THE COMPROMISE SOLUTION OFFERED BY HPC BETWEEN THE
GFS AND THE ECMWF...WHICH IS WHAT WILL BE FOLLOWED HERE.

STILL FORESEE A WEAK...DRY FROPA ON WEDNESDAY WITH HIGH PRESSURE
BRIDGING ACROSS A COLD FRONT.  HIGH PRESSURE TRACKING ACROSS
SOUTHERN CANADA IS THEN IN COMMAND THROUGH THURSDAY.  BACKED OFF ON
HPC TEMPERATURE SUGGESTIONS BOTH DAYS...TRYING TO KEEP THE NUMBERS
CLOSER TO MEX/ENSEMBLE IN THIS ZONAL PATTERN.  READINGS WILL STILL BE
NEAR TO A BIT ABOVE NORMAL.

WARM FRONT APPROACHES ON FRIDAY AHEAD OF THE DEVELOPING
TROUGH...FOLLOWED BY THE SLOW APPROACH OF THE MAIN COLD FRONT WHICH
MAY NOT ARRIVE UNTIL LATE SATURDAY NIGHT OR SUNDAY.  AS A
RESULT...ELECTED TO HAVE A SLOW INCREASE IN POPS FROM FRIDAY INTO
SATURDAY NIGHT.  THERE WILL LIKELY BE A DRY PERIOD IN HERE SOMEWHERE
ONCE CWA GETS INTO THE WARM SECTOR...BUT FEEL IT IS TOO EARLY TO TRY
TO TIME THAT OCCURRENCE.  START ALLOWING POPS TO FALL OFF ON SUNDAY
ONCE FROPA OCCURS.  INCLUDED A SLIGHT CHANCE OF THUNDER AS WELL
GIVEN OVERALL STRENGTH OF SYSTEM AND SOUTHWEST FLOW OUT AHEAD. MEX
IS WARMER THAN THE ENSEMBLE FRI/SAT...AND THINK THAT IS REASONABLE
IN THIS SCENARIO.  STAYED WARMER ON SUNDAY TOO...WITH FROPA TOUGH TO
TIME.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
RADAR IMAGES SHOW PCPN EXITING THE NORTHEAST SECTIONS TONIGHT.
EXPECT LIGHT WINDS OVERNIGHT...WITH MVFR CEILINGS DEVELOPING OVER
THE CENTRAL MOUNTAINS.

LOW LEVEL FLOW BECOMES STRONG OUT OF THE SOUTHWEST LATER TONIGHT
AS DEVELOPING WARM FRONT LIFTS NORTH. KEPT LOW LEVEL WIND SHEAR IN
THE TERMINALS ACROSS THE WESTERN LOWLANDS OVERNIGHT /ISSUED
CORRECTION/.

A WARM FRONT LIFTS NORTH OVERNIGHT. EXPECT A LULL IN WEATHER FROM 03Z
TO 10Z GENERALLY EAST AND SOUTH OF CRW OVER SOUTHERN WV AND SW
VA...WHILE...AT THE SAME TIME...THERE IS A PEAK IN ACTIVITY ACROSS
SE OHIO AND NW WV THROUGH ABOUT 10-15Z AS THE WARM FRONT LIFTS
NORTH OVERNIGHT.

A STRONG COLD FRONT...PASSING LATE MONDAY MORNING THROUGH THE
AFTERNOON HOURS AFFECTING MOST SITES...ESPECIALLY HTS...PKB...AND
CRW EARLY AFTERNOON...WILL CONTINUE ITS WAY SOUTHEAST THROUGH THE
EVENING HOURS.

MVFR/IFR CEILINGS AND VISIBILITIES POSSIBLE UNDER HEAVY RAIN...AND
PERHAPS SEVERE DAMAGING WINDS EXPECTED WITH SEVERE THUNDERSTORMS.

THEREFORE...EXPECT IFR IN CONVECTION DURING THE DAY ON
MONDAY...AHEAD OF...AND ALONG COLD FRONT. CEILINGS LOWERING NR 1
THSD FT BKN IN HEAVIER CONVECTION.

CONDITIONS WILL START TO IMPROVE FROM THE NW NEAR THE END OF THE
PERIOD...AS THE COLD FRONT PUSHES IN.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM

ALTERNATE SCENARIOS: TIMING THE SHOWERS AND LOWER CEILINGS AND
VISIBILITIES MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                         MON 02/28/11
UTC 1HRLY       08   09   10   11   12   13   14   15   16   17   18   19
EST 1HRLY       03   04   05   06   07   08   09   10   11   12   13   14
CRW CONSISTENCY  H    H    H    H    H    H    M    M    M    L    M    L
HTS CONSISTENCY  M    L    L    M    M    L    M    M    L    L    M    L
BKW CONSISTENCY  H    H    H    H    M    L    M    L    L    M    M    L
EKN CONSISTENCY  H    H    H    H    L    H    H    H    H    M    M    L
PKB CONSISTENCY  M    M    L    L    L    L    L    L    M    L    M    L
CKB CONSISTENCY  H    H    H    L    L    H    M    L    L    L    L    L

AFTER 06Z TUESDAY...
LINGERING IFR POSSIBLE IN POST FRONTAL LIGHT RAIN SHOWERS EARLY MON
NT...ESPECIALLY OVER THE MOUNTAINOUS COUNTIES.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH THROUGH THIS EVENING FOR WVZ005>011-013>020-
     024>040-046-047.
OH...FLOOD WATCH THROUGH THIS EVENING FOR OHZ066-067-075-076-
     083>087.
KY...FLOOD WATCH THROUGH THIS EVENING FOR KYZ101>103-105.
VA...FLOOD WATCH THROUGH THIS EVENING FOR VAZ003-004.

&&

SYNOPSIS...26/ARJ
NEAR TERM...ARJ
SHORT TERM...26
LONG TERM...CL
AVIATION...ARJ
Hazardous weather outlook, Feb 28, 2:12 AM EST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
212 AM EST MON FEB 28 2011

OHZ066-067-075-083-084-010715-
PERRY-MORGAN-ATHENS-JACKSON OH-VINTON-
212 AM EST MON FEB 28 2011

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TORNADO WATCH 28 IN EFFECT UNTIL 9 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TORNADO WATCH.

IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
THROUGH THE MONDAY AFTERNOON ALONG A STRONG COLD FRONT. PRIMARY
THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ076-085>087-VAZ003-004-WVZ005>011-013>020-024>040-
046-047-010715-
GREENUP-CARTER-BOYD-LAWRENCE KY-WASHINGTON-MEIGS-GALLIA-LAWRENCE OH-
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
212 AM EST MON FEB 28 2011

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY
AHEAD OF AND ALONG A STRONG COLD FRONT. PRIMARY THREAT WILL BE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 9:14 PM ESTSpecial Weather StatementRLXClay31 min
Feb 28, 6:19 AM ESTSevere Thunderstorm WarningRLXWayne56 min
Feb 28, 6:42 AM ESTSevere Thunderstorm WarningRLXJackson, Mason, Pleasants, Ritchie, Tyler, Wirt and 1 more63 min
Feb 28, 7:14 AM ESTTornado WarningRLXWood32 min
Feb 28, 7:36 AM ESTSevere Thunderstorm WarningRLXLincoln, Logan, Mingo, Wayne54 min
Feb 28, 8:13 AM ESTSpecial Weather StatementRLXBoone, Clay, Jackson, Kanawha, Lincoln, Putnam and 1 more47 min
Feb 28, 8:27 AM ESTSevere Thunderstorm WarningRLXBoone, Clay, Fayette, Jackson, Kanawha, Lincoln and 5 more48 min
Feb 28, 8:33 AM ESTSevere Thunderstorm WarningRLXBoone, Lincoln, Logan, Mingo, Raleigh, Wyoming57 min
Feb 28, 8:38 AM ESTSevere Thunderstorm WarningRLXBarbour, Braxton, Calhoun, Clay, Gilmer, Harrison and 7 more67 min
Feb 28, 9:15 AM ESTSevere Thunderstorm WarningRLXClay, Fayette, Nicholas, Raleigh, Webster30 min
Feb 28, 9:20 AM ESTSevere Thunderstorm WarningRLXBoone, Fayette, Logan, McDowell, Mingo, Raleigh and 1 more55 min
Feb 28, 9:25 AM ESTSpecial Weather StatementRLXMcDowell35 min
Feb 28, 9:29 AM ESTSevere Thunderstorm WarningRLXNicholas, Pocahontas, Randolph, Upshur, Webster61 min
Feb 28, 9:37 AM ESTSevere Thunderstorm WarningRLXMcDowell53 min
Feb 28, 12:00 PM ESTSpecial Weather StatementRLXCalhoun, Doddridge, Gilmer, Harrison, Lewis, Upshur3 hr
Feb 28, 12:13 PM ESTSpecial Weather StatementRLXWayne3 hr
Feb 28, 1:46 PM ESTSpecial Weather StatementRLXMcDowell, Wyoming3 hr
Feb 28, 3:17 PM ESTAreal Flood WarningRLXKanawha6 hr
Feb 28, 5:52 AM ESTSevere Thunderstorm WarningRLXAthens, Jackson, Morgan, Perry, Vinton53 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.